MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Model Number 305274
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field."multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7001879, medical device expiration date: 2021-12-31, device manufacture date: 2017-01-01, medical device lot #: 7177705, medical device expiration date: 2022-06-30, device manufacture date: 2017-06-26." a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that during use with a bd integra¿ 3 ml syringe with detachable needle the needle breaks.The following information was provided by the initial reporter: the needles break when patients have been given injections.No serious injury however because the syringe broke whilst administering an injection to the patient it was impossible to ascertain how much medication had been administered to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for evaluation?: yes d.10.Returned to manufacturer on: (b)(6)2020.H.6.Investigation: eight 100-count shelf cartons from batch 7177705 (p/n (b)(6)) were received and evaluated.No visual defects were observed.The retraction mechanism was activated on all 800 syringes with no functional defects observed.Based on the verbatim, it was unclear if the device was used as intended.Ince the reported defect was not identified in the samples received, no corrective actions are required at this time.Dhr was performed.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.

Brand Name
BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10365719
Report Number1213809-2020-00508
Device Sequence Number17108647
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305274
Device Catalogue Number305274
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;